MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 32MM

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 32MM
Model Number 39102
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that a stage 3 pressure sore was observed at the base of the patient's penis after using the male external catheter.The complainant reported that this was treated with prescribed medication.Clinical statement: per reportability guidelines, it has been determined that this type of event has caused or contributed to a serious injury.It is likely that this type of injury may require medical intervention, although not reported at this time.To date, there has been no additional information provided regarding the reported additional medical treatment of prescribed medication.If additional information is received, the complaint and reportability will be updated accordingly.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "pop-on self-adhering male external catheter wideband self-adhering male external catheter spirit style 2/style 3 hydrocolloid adhesive sheath description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Open package at perforation.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.Unroll self-adhering catheter over penis.Gently squeeze the catheter to properly seal adhesive to the skin.Connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Catalog number lot number manufacturer authorized representative units non-sterile single use by not made with natural rubber latex caution: consult accompanying documents".The device was not returned.
 
Event or Problem Description

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 3 WIDEBAND 32MM
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7452679
Report Number1018233-2018-01308
Device Sequence Number16537941
Product Code NNX
UDI-Device Identifier00801741071287
UDI-Public(01)00801741071287
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number39102
Device Catalogue Number39103
Device Lot NumberJUBZ0050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;